Texas, 2019

Wildfire in Texas, August 11, 2019

August 11, 2019 · NWS AMA · 1 event in 1 county or zone

The East DD Wildfire began around 1645CST about five miles north of Glazier Texas in Lipscomb County. The wildfire was determined to have been caused by lightning.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The East DD Wildfire began around 1645CST about five miles north of Glazier Texas in Lipscomb County. The wildfire was determined to have been caused by lightning. The wildfire consumed approximately one thousand acres. There were no reports of any homes or other structures threatened, damaged or destroyed by the wildfire. There were also no reports of any injuries or fatalities. The wildfire was contained around 2000CST and brought under control around 2100CST. There was only one fire department that responded to the wildfire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 11, 3:00 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 11, 3:00 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
400 PM CDT Sun Aug 11 2019

.SHORT TERM...Tonight and Monday.
Isolated thunderstorms occurring at this time across western half of
Texas Panhandle, where mid-level temperatures and wind speeds are
slightly cooler temperatures and stronger respectively.  Expect that
showers and thunderstorms will expand in coverage through the evening
as mid-level heights fall with approach of shortwave trof moving
through northern New Mexico. Shear expected to remain on the weak
side overnight, keeping storm organization at bay. DCAPE values
above 1000 J/kg will lead to potentially severe gusts. Cold front
moves into northwest part of forecast area after midnight, with
isolated thunderstorms still possible.

Cold front moves through at least the northern half of forecast area
during the day on Monday, with thunderstorm chances increasing
during the afternoon as shortwave trof emerges from eastern New
Mexico.  Shear values expected to reach 30 kt or more across
northern sections, with threat for strong to severe thunderstorms
again.  Slightly cooler conditions expected in northern sections,
with high temperatures remaining below 100.  Hot again in southeast
quarter of forecast area, with highs of 100 to 105 expected.

Cockrell

&&

.LONG TERM...Monday night through Sunday.
The weak cold front mentioned in the short term AFD will maintain
its movement across the remainder of the southern Texas Panhandle
Monday evening with some slight cooling anticipated on Tuesday
and Wednesday. The threat of showers and tstms will continue
across the forecast area, mainly during the afternoon and nighttime
hours from Monday night through Thursday night as the upper level
ridge of high pressure re-orients its axis to the west and southwest
of the region, resulting in a slightly more favorable steering
flow for showers and thunderstorms originating in eastern New
Mexico to track towards the OK and TX Panhandles. While the latest
12Z medium range models are in agreement through Thursday, they
begin to diverge some late this week into the upcoming weekend
with respect to where the upper level ridge migrates to and
whether or not the threat of showers and storms will continue
beyond Thursday night. The GFS maintains a threat for precipitation
Friday through the weekend while the ECMWF is driest and the
Canadian model is inbetween the wetter GFS and drier ECMWF. Due to
model discrepancies in handling additional precipitation
prospects from Friday onward, have leaned with a model consensus
blend solution for this package, which keeps pops below
mentionable durg this time period. Should future medium range
model solutions begin to converge toward a wetter forecast, then
pops will need to be considered for Friday, Saturday, and Sunday.

02

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                72  96  67  94  64 /  20  10  20  10  20
Beaver OK                  72  97  66  93  64 /  20  30  30   5  20
Boise City OK              65  92  61  91  61 /  30  30  20  20  30
Borger TX                  74 100  69  97  67 /  20  20  20  10  20
Boys Ranch TX              70  96  66  95  64 /  30  10  20  10  20
Canyon TX                  71  97  66  94  64 /  20  10  20  10  20
Clarendon TX               74 102  70  96  66 /  10  10  20  10  20
Dalhart TX                 66  93  62  92  61 /  30  20  20  10  30
Guymon OK                  69  95  64  92  63 /  30  30  20   5  20
Hereford TX                69  97  66  96  64 /  30   5  20  10  20
Lipscomb TX                74 100  68  94  65 /  20  30  30   5  20
Pampa TX                   73  98  67  93  64 /  10  20  20  10  20
Shamrock TX                74 102  70  94  66 /   5  10  20  10  20
Wellington TX              75 105  72  97  68 /   5   5  20  10  20

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&
Hazardous weather outlook, Aug 11, 2:26 PM CST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
326 PM CDT Sun Aug 11 2019

OKZ001>003-TXZ001>020-317-121100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
326 PM CDT Sun Aug 11 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms are expected this afternoon
and evening across the Oklahoma Panhandle as well as most of the
Texas Panhandle except the southeast. A few storms may become
strong to marginally severe, with wind gusts up to 60 mph and hail
up to the size of quarters the primary hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible across most of the Oklahoma and
Texas Panhandles during the afternoon and nighttime hours Monday
through Thursday. Any storms that develop are expected to remain
below severe levels at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

02

In the hours before

Special weather statement, Aug 11, 1:29 PM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
229 PM CDT Sun Aug 11 2019

TXZ007-012-112000-
Potter TX-Moore TX-
229 PM CDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POTTER AND SOUTHERN
MOORE COUNTIES UNTIL 300 PM CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Masterson, or 16 miles south of Dumas, moving northeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Dumas, Four Way and Masterson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3551 10195 3562 10212 3592 10198 3576 10165
TIME...MOT...LOC 1929Z 216DEG 20KT 3563 10198

LFM
Special weather statement, Aug 11, 3:02 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
402 PM CDT Sun Aug 11 2019

TXZ012-112115-
Potter TX-
402 PM CDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR POTTER COUNTY UNTIL 415 PM CDT...

At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Masterson to 7 miles north
of Amarillo. Movement was east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Amarillo and Valley De Oro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3528 10217 3562 10216 3562 10162 3528 10163
TIME...MOT...LOC 2102Z 268DEG 17KT 3557 10203 3530 10186

LFM
Special weather statement, Aug 11, 3:19 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Amarillo TX
419 PM CDT Sun Aug 11 2019

TXZ007-012-112145-
Potter TX-Moore TX-
419 PM CDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER AND SOUTHERN
MOORE COUNTIES UNTIL 445 PM CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
Masterson, or 16 miles south of Dumas, moving east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Four Way, Masterson and Valley De Oro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3540 10216 3579 10216 3578 10170 3540 10169
TIME...MOT...LOC 2119Z 253DEG 21KT 3563 10194

LFM
Special weather statement, Aug 11, 3:21 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Amarillo TX
421 PM CDT Sun Aug 11 2019

TXZ011-016-112145-
Deaf Smith TX-Oldham TX-
421 PM CDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OLDHAM AND
NORTHWESTERN DEAF SMITH COUNTIES UNTIL 445 PM CDT...

At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Simms, or 22 miles west of Vega, moving north at
30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Adrian and Simms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3500 10260 3500 10292 3542 10301 3543 10260
TIME...MOT...LOC 2121Z 172DEG 27KT 3513 10280

LFM
Special weather statement, Aug 11, 3:48 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Amarillo TX
448 PM CDT Sun Aug 11 2019

TXZ007-012-112215-
Potter TX-Moore TX-
448 PM CDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER AND SOUTHEASTERN
MOORE COUNTIES UNTIL 515 PM CDT...

At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Masterson, or 22 miles north of Amarillo, moving
north at 25 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Fritch, Masterson, Four Way and Lake Meredith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3537 10206 3575 10199 3575 10162 3535 10163
TIME...MOT...LOC 2148Z 192DEG 21KT 3552 10184

LFM
Special weather statement, Aug 11, 4:08 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Amarillo TX
508 PM CDT Sun Aug 11 2019

TXZ007-008-012-013-112245-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
508 PM CDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...
SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE
COUNTIES UNTIL 545 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Meredith, or 14 miles west of Borger, moving north at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Borger, Fritch, Stinnett, Sanford and Lake Meredith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3555 10147 3556 10184 3587 10178 3591 10134
TIME...MOT...LOC 2208Z 202DEG 30KT 3564 10166

LFM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lipscomb

When
August 11, 4:45 PM CST to 9:00 PM CST
Where
Lipscomb forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908477.